Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS Kansas City, MO

August 27, 20064 counties in Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Aug 27, 2006, 1:05 AM CDT for 4 counties in Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2006, 1:05 AM CDT (06:05 UTC)
Expired
Aug 27, 2006, 6:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 2:05 AM CDTFLASH FLOODGardner, KS183RD ST IS CLOSED BETWEEN SUMAC TO CEDAR DUE TO HIGH WATER.
Aug 27, 2:45 AM CDTFLASH FLOOD1 Ne Spring Hill, KS199TH ST AT RIDGEVIEW IS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 270607
FFWEAX
KSC091-209-MOC037-047-095-165-271100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 AM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 600 AM CDT

* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. SOME LOCATIONS IN THE METRO AREA HAVE PICKED UP OVER
  AN INCH OF RAINFALL IN AN HOURS TIME.  THIS WAS ALREADY CAUSING
  PROBLEMS WITH FLOODING WHERE STORM DRAINS HAD BACKED UP SOUTH AND
  EAST OF THE PLAZA AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE SOTO...
  EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
  GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
      3896 9504

$$

PC
5 follow-up statements
000 
WGUS73 KEAX 270712
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 AM CDT SUN AUG 27 2006

KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
208 AM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES
UNTIL 600 AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED 
AREA...ESPECIALLY LOCATIONS FROM AROUND STANLEY INTO BELTON AND 
GRANDVIEW...AND IN NORTHEAST INDEPENDENCE TO SIBLEY. DOPPLER RADAR 
ESTIMATED AND REPORTS HAVE COME IN SHOWING SOME LOCATIONS HAVE 
PICKED UP OVER 3 INCHES OF RAINFALL IN SOUTHERN AND EASTERN JOHNSON 
COUNTY KANSAS AND SOUTHWEST JACKSON COUNTY MISSOURI.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE SOTO...
EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.

AROUND THE GARDNER AREA...183RD STREET FROM SUMAC TO CEDAR HAS BEEN 
CLOSED DUE TO HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3953 9462 3923 9461 3939 9434 3912 9413
      3876 9414 3874 9500 3897 9503 3898 9492
      3904 9491 3917 9470 3923 9483 3933 9491
      3938 9489 3954 9509

$$

PC
000 
WGUS73 KEAX 270753 CCA
FFSEAX

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 AM CDT SUN AUG 27 2006

CORRECTION TO LAT LON READOUT

KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
208 AM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES
UNTIL 600 AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED 
AREA...ESPECIALLY LOCATIONS FROM AROUND STANLEY INTO BELTON AND 
GRANDVIEW...AND IN NORTHEAST INDEPENDENCE TO SIBLEY. DOPPLER RADAR 
ESTIMATED AND REPORTS HAVE COME IN SHOWING SOME LOCATIONS HAVE 
PICKED UP OVER 3 INCHES OF RAINFALL IN SOUTHERN AND EASTERN JOHNSON 
COUNTY KANSAS AND SOUTHWEST JACKSON COUNTY MISSOURI.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE 
SOTO...FAIRWAY...GARDNER...GLADSTONE...GRAIN 
VALLEY...GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND 
KEARNEY.

AROUND THE GARDNER AREA...183RD STREET FROM SUMAC TO CEDAR HAS BEEN 
CLOSED DUE TO HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
      3896 9504

$$

PC
000 
WGUS73 KEAX 270759
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SUN AUG 27 2006

KSC091-209-MOC037-047-095-271100-
WYANDOTTE KS-JOHNSON KS-CLAY MO-JACKSON MO-CASS MO-
249 AM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR 
CLAY...JACKSON...JOHNSON...NORTHERN CASS SOUTHEASTERN PLATTE AND 
SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 600 AM CDT...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED SOME LOCATIONS IN SOUTHERN AND EASTERN 
JOHNSON AND NORTHEASTERN JACKSON COUNTY HAVE PICKED UP IN EXCESS OF 
3 INCHES OF RAINFALL.

ALTHOUGH THE OVERALL INTENSITY OF THE STORMS HAVE DECREASED...THE 
SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED 
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING 
TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE 
SOTO...EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.

IN SOUTHERN JOHNSON COUNTY NEAR SPRING HILL...199TH AND RIDGEVIEW 
HAS BEEN CLOSED DUE TO HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
      3896 9504

$$

PC
000 
WGUS73 KEAX 270836
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT SUN AUG 27 2006

KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
330 AM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR 
CLAY...JACKSON...JOHNSON...NORTHERN CASS...SOUTHEASTERN PLATTE AND 
SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 600 AM CDT...

AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT SOME LOCATIONS HAVE PICKED UP OVER 3 INCHES OF 
RAINFALL.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...BELTON...BLUE SPRINGS...
BUCKNER...CLAYCOMO...DE SOTO...EDWARDSVILLE...FAIRWAY...GARDNER...
GLADSTONE...GRAIN VALLEY...GRANDVIEW...GREENWOOD...INDEPENDENCE...
KANSAS CITY AND KEARNEY.

KANSAS CITY FIRE REPORTS THAT MANY OF THE NORMAL LOW LYING SPOTS 
THAT COLLECT WATER DURING A HEAVY RAIN...HAVE WATER IN THEM. BE 
AWARE THAT LOW SPOTS IN UNDERPASSES OR LOW WATER CROSSINGS MAY HAVE 
WATER FLOWING THROUGH THEM.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
      3896 9504

$$

PC
000 
WGUS73 KEAX 271051
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 AM CDT SUN AUG 27 2006

KSC091-209-MOC037-047-095-165-271101-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
551 AM CDT SUN AUG 27 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES 
WILL BE ALLOWED TO EXPIRE AT 600 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
      3896 9504

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:45 PM CDT, 9 hours 20 minutes earlier.

Area forecast discussion, Aug 26, 3:45 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT SAT AUG 26 2006

.DISCUSSION...

IN THE NEAR TERM...NARROW LINE OF CONVECTION DEVELOPING IN EXTREME
NORTHEAST MISSOURI ASSOCIATION WITH MCV EXITING FORECAST AREA.  DO
NOT FEEL STORMS WILL AFFECT CFWA VERY LONG AND WILL COVER PRE-FIRST
PERIOD WORDING.  SURFACE FRONT HAS REMAINED NEARLY STATIONARY
TODAY...STRETCHING FROM SOUTH CENTRAL KANSAS...THROUGH KC METRO TO
NEAR KIRKSVILLE.  MOISTURE POOLING ALONG FRONTAL ZONE HAS KEPT BULK
OF FORECAST AREA UNDER COVER OF STRATUS MOST OF THE DAY WHICH HAS
INHIBITED SUBSTANTIAL WARMUP.  A FEW MORE BREAKS IN THE CLOUDS HAVE
ALLOWED VERY SOUTHERN TIER OF COUNTIES TO WARM NEAR CONVECTIVE
TEMPERATURE...HOWEVER WITH MUCAPE VALUES AOB 1000 J/KG AND LACK OF
UPPER FORCING MECHANISM...THREAT OF CONVECTION APPEARS MINIMAL.
MAIN FORECAST ISSUE THIS EVENING WILL BE IN REGARD TO AVIATION
FORECAST.  STRATUS BEGINNING TO MIX OUT...BUT WITH MOISTURE POOLING
IN THE VICINITY OF FRONTAL BOUNDARY...LIKELY WILL SEE REFORMATION OF
MVFR STRATUS AND FOG AFTER SUNSET.

OPERATIONAL WRF AND SHORT-TERM ENSEMBLES HIGHLIGHTING THE THREAT OF
STORMS LATE TONIGHT.  SCATTERED STORMS DEVELOPING ACROSS NORTH
CENTRAL OKLAHOMA LIKELY WILL EVOLVE INTO A COMPLEX THAT WILL MOVE
NORTH NORTHEAST INTO EXTREME SOUTHERN PORTION OF FORECAST AREA IN
THE 08-10 UTC TIME PERIOD.  EXPECT ELEVATED CONVECTION TO FORM
FURTHER NORTH OF COMPLEX WITH STRONG ISENTROPIC FORCING SPREADING
CONVECTION AS FAR NORTH OF THE INTERSTATE 70 CORRIDOR.

SUNDAY THROUGH MONDAY...A MORE POTENT UPPER LEVEL SYSTEM WILL EJECT
FROM THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS.  APPROACHING
SYSTEM WILL HELP LIFT BOUNDARY ACROSS SOUTHERN/CENTRAL MISSOURI
NROTHWARD AND WILL SUPPORT SEVERAL ROUNDS OF CONVECTION ACROSS
FORECAST AREA. PROLONGED NATURE OF STORMS ASSOCIATED WITH HEAVY
RAINFALL MAY REQUIRE ISSUANCE OF FLOOD/FLASH FLOOD WATCH BY LATER
SHIFTS.  AFTER CONSULTING SURROUDING OFFICES...CONFIDENCE OF
CONVECTIVE EVOLUTION NOT GREAT ENOUGH AT THIS TIME TO ISSUE
WATCH...SO BY CONSENSUS DECIDED TO HOLD OFF AT PRESENT TIME.
TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL NORMALS...WITH SOME
BELOW NORMAL VALUES ON MONDAY.

SF/MD

THE MEDIUM RANGE MODELS HAVE BEEN TRENDING TOWARD HOLDING BACK AND
CUTTING OFF A PORTION OF THE UPPER TROUGH OVER THE MIDWEST ON
TUESDAY. THE CUTOFF UPPER LOW IS FORECAST TO WANDER ACROSS THE MID
MISSISSIPPI VALLEY THROUGH THE MIDDLE OF NEXT WEEK...BEFORE PHASING
WITH THE TROUGH OVER THE NORTHEAST. WITH THE UPPER LOW BEING CAUGHT
BENEATH THE EASTWARD SHIFTING RIDGE...THERE IS SOME QUESTION AS TO
ITS NORTH/SOUTH PLACEMENT.

WITH THE UPPER LOW EXPECTED TO BE JUST NORTH OF THE FORECAST AREA ON
TUESDAY...HAVE INCLUDED SLIGHT PRECIPITATION CHANCES FOR SOME
INSTABILITY SHOWERS TO DEVELOP OVER NORTHERN MISSOURI. THE NEGATIVE
FACTORS THAT WOULD HINDER PRECIPITATION CHANCES AT THIS TIME...ARE
THE FORECAST AREA BEING UNDER THE INFLUENCE OF THE UNFAVORED LEFT
ENTRANCE REGION OF THE UPPER JET...AND SOME DEGREE OF ISENTROPIC
DOWNGLIDE BEING FORECAST BY THE GFS. TEMPERATURES FROM MID TO LATE
WEEK WILL EXHIBIT A SLIGHT WARMING TREND...BUT SHOULD BE HELD TO AT
OR BELOW SEASONAL NORMALS IN THE 80S.

AN AMPLIFYING UPPER TROUGH ALONG THE WEST COAST WILL HEAD EAST
ACROSS THE NORTHERN ROCKIES AND PLAINS TOWARD THE MIDDLE OF NEXT
WEEK...AND PUSH THE UPPER RIDGE EAST. THE ADVANCING UPPER TROUGH
WILL ALSO SEND A FRONTAL BOUNDARY SOUTHEAST...PROGGED TO REACH THE
FORECAST AREA BY THE START OF NEXT WEEKEND. HAVE INSERTED SOME
SLIGHT PRECIPITATION CHANCES FOR NOW...CONSIDERING THE TIMING OF
THIS FEATURE WILL LIKELY BE MODIFIED AS THE MEDIUM RANGE MODELS GET
A BETTER HANDLE ON THIS SYSTEM.

STOFLET

.PREV DISCUSSION...

/636 AM CDT SAT AUG 26 2006/

QUICK UPDATE TO THE FORECAST FOR THE MORNING HOURS AND LATER
TONIGHT. WIDE SPREAD CONVECTION HAS SLID OFF TO THE EAST THIS
MORNING ALONG WITH THE MCV THAT DEVELOPED WITH IT ACROSS NORTHERN
MISSOURI OVERNIGHT. MEANWHILE THE WARM AIR ADVECTION ACTIVITY
TRAILING BACK TO THE SOUTHWEST HAS SETTLED TO OUR SOUTH. ACTIVITY IN
CENTRAL KANSAS APPEARS TO BE TIED TO A SMALL WEAK SHORTWAVE
FOLLOWING ON THE HEALS OF OF LAST NIGHTS SYSTEM. COVERAGE OF THESE
STORMS IS A BIT SPOTTY OWING TO THE LOW LEVEL JET BEING FOCUSED
FARTHER EAST... ACROSS MISSOURI. WITH THESE TRENDS I HAVE LOWERED
OUR GOING LIKELY MORNING POPS IN THE CHANCE CATEGORY...AND KEEP THEM
THERE THROUGH THE AFTERNOON HOURS.

CUTTER

&&

/329 AM CDT SAT AUG 26 2006/
POTENTIAL FOR HEAVY RAIN THIS WEEKEND REMAINS THE PRIMARY CONCERN
FOR THIS FORECAST.

SATELLITE IMAGERY THIS MORNING SHOWS A SHORTWAVE MOVING EAST THROUGH
KANSAS AND NORTHERN MISSOURI THIS MORNING. RADAR IMAGERY ILLUSTRATES
THAT THE WAVE AND ASSOCIATED CONVECTION HAS BEGUN TO SPIN UP A MCV
ACROSS NORTHERN MISSOURI. SURFACE FRONT APPEARS TO BE LOCATED ALONG
A LINE FROM KIRKSVILLE TO ST JOSEPH TOWARDS WICHITA. TRAILING
REGION OF RAIN EXTENDS FROM THE SOUTHERN FLANK OF THE MCV SOUTHWEST
INTO NORTH CENTRAL OKLAHOMA AND IS BEING FED BY ISENTROPIC LIFT
SOUTH OF THE SURFACE FRONT.

NAM-WRF IS THE PREFERRED MODEL EARLY THIS MORNING. GFS STILL HAVING
ISSUES WITH LARGE AMOUNTS OF CONVECTIVE FEEDBACK WHICH ADVERSELY
EFFECTS THE MASS FIELDS. MODEL ADVERTISES THE RAIN TO CONTINUE
THROUGH THE MORNING INTO THE AFTERNOON HOURS. MORNING PRECIP SHOULD
PERSIST ACROSS THE EASTERN HALF OF THE CWA WITH THE HELP OR THE MCV.
THE WESTERN HALF OF THE CWA SHOULD GET SOME HELP FOR THE MORNING
HOURS FROM PVA INDUCED BY A SECONDARY SHORTWAVE FOLLOWING OUR
MCV...EVIDENT IN IN WATER VAPOR IN NEW MEXICO. HAVE LIKELY POPS
GOING FOR THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS A
RESULT.

BY THE EARLY AFTERNOON HOURS THE MCV WILL EXIT TO OUR NORTHEAST
TAKING ITS ASSOCIATED PRECIP WITH IT. MEANWHILE THE PVA AHEAD OF THE
SHORTWAVE...STILL WELL TO OUR WEST...WILL LIFT INTO NEBRASKA CUTTING
OFF THE ACTIVITY ACROSS THE WEST HALF OF THE CWA. ADJUSTED THE
WEATHER FOR THE AFTERNOON HOURS THROUGH MIDNIGHT INTO THE CHANCE
CATEGORY AS A RESULT.

BY TONIGHT THE FRONTAL BOUNDARY WILL BE WALLOWING AROUND SOMEWHERE
ACROSS THE SOUTHEAST SIDE OF THE FORECAST AREA. WRF FOCUSES PRECIP
FARTHER WEST TONIGHT AS THE SHORTWAVE IN NEW MEXICO LIFTS INTO
KANSAS AHEAD OF THE CUTOFF LOW EXITING THE GREAT BASIN...POINTING
THE LOW LEVEL JET AT CENTRAL KANSAS. STILL...DO NOT FEEL I CAN
IGNORE THE POTENTIAL FOR MORE RAIN AFTER MIDNIGHT ALONG OUR
SOUTHEAST EDGE GIVEN A SURFACE FRONTS EXPECTED LOCATION...AND DEW
POINTS POOLED IN THE LOW 70S. THEREFORE...HAVE LEFT LIKELY POPS
ALONG OUR SOUTHEAST EDGE FOR EARLY SUNDAY MORNING.

SUNDAY WILL SEE THE CUTOFF LOW MOVING INTO THE PLAINS WITH THE
SURFACE FRONT SOMEWHERE IN SOUTHERN MISSOURI. WARM AIR ADVECTION
AHEAD OF THE LOW WILL SPREAD ACROSS EASTERN KANSAS AND NORTHERN
MISSOURI SUNDAY NIGHT...AND CONTINUE THROUGH MUCH OF MONDAY.
GREATEST CHANCE FOR RAIN WILL BE SUNDAY NIGHT WITH THE INITIAL WARM
AIR PUSH AND FOCUS OF THE LOW LEVEL JET ON THE KANSAS MISSOURI STATE
LINE. THEREFORE...UPPED POPS FOR THE SUNDAY NIGHT PERIODS INTO THE
LIKELY RANGE...WITH THE MENTION OF HEAVY RAIN AS PRECIPITABLE WATER
VALUES RUNNING NEAR TWO INCHES.

WILL REISSUE THE ESF AND EXTEND IT INTO SUNDAY NIGHT. CONFIDENCE ON
US GETTING ANOTHER WELL ORGANIZED LARGE AREA OF HEAVY RAIN BEFORE
SUNDAY NIGHT IS NOT HIGH. LOCALIZED AREAS MAY EXPERIENCE PROBLEMS
WITH LOCALLY HEAVY RAIN EARLY SUNDAY MORNING ALONG THE SOUTHEAST
EDGE OF THE CWA...BUT CAN NOT SEE WIDE SPREAD FLOODING ISSUES AGAIN
UNTIL SUNDAY NIGHT. THIS WILL ALSO GIVE THE LATER SHIFT A CHANCE TO
EVALUATE REVISED FLASH FLOOD GUIDANCE VALUES IN LIGHT OF THE RAIN WE
HAVE RECEIVED.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 26, 1:17 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT SAT AUG 26 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
117 PM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM KIRKSVILLE TO
THE KANSAS CITY AREA THROUGH TONIGHT PROVIDING THE FOCUS FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFERNOON INTO
EARLY EVENING. THE GREATEST THREAT OF THUNDERSTORM ACTIVITY WILL BE
GENERALLY SOUTH OF HIGHWAY 50. SHOWERS AND THUNDERSTORMS WILL
DIMINISH IN COVERAGE DURING THE EVENING HOURS...HOWEVER ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A COMPLEX OF
STORMS MOVES EASTWARD FROM CENTRAL KANSAS. ISOLATED SEVERE WEATHER
WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...WITH DAMAGING
WINDS POSING THE GREATEST THREAT. ADDITIONALLY...LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY AS
AN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND INTERACTS
WITH A NEARLY STATIONARY FRONTAL BOUNDARY. THE THREAT OF SEVERE
WEATHER IS QUITE LOW AT THIS TIME. HOWEVER...EXCESSIVE RAINFALL AND
LOCALIZED FLOODING WILL BECOME INCREASINGLY POSSIBLE AS THE RAIN
ACCUMULATIONS INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 26, 11:27 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT SAT AUG 26 2006

MOZ037-038-043-044-270515-
CASS-JACKSON-JOHNSON-LAFAYETTE-
1127 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN
JOHNSON...SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES
UNTIL 1215 AM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EAST LYNNE...OR 8 MILES NORTH OF GARDEN
CITY...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  KINGSVILLE BY 1135 PM CDT.
  7 MILES NORTHWEST OF HOLDEN BY 1140 PM CDT.
  7 MILES SOUTHEAST OF LONE JACK BY 1150 PM CDT.

THE TOWNS OF GUNN CITY...LA TOUR...STRASBURG AND PITTSVILLE ARE ALSO
IN THE PATH OF THIS STORM.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:24 PM CDTFlash Flood WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 21 more12 hr
Aug 27, 4:29 PM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte6 hr
Aug 27, 4:35 PM CDTTornado WarningEAXJackson55 min
Aug 27, 5:28 PM CDTTornado WarningEAXJackson32 min
Aug 27, 5:39 PM CDTTornado WarningEAXLafayette54 min
Aug 27, 6:20 PM CDTTornado WarningEAXLafayette55 min
Aug 27, 5:42 PM CDTFlash Flood WarningEAXLeavenworth6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.